MAUDE Adverse Event Report: AKROS MEDICAL, INC FIBULINK SYNDESMOSIS REPAIR KIT/TI; WASHER, BOLT NUT

AKROS MEDICAL, INC FIBULINK SYNDESMOSIS REPAIR KIT/TI; WASHER, BOLT NUT
Model Number FGS-1100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2021, during an open reduction and internal fixation(orif) ankle with syndesmosis repair, while turning the tension knob on the fibulink, the suture broke.They had to remove the broken implant and implant a new fibulink.Procedure was completed successfully with a ten(10) minutes surgical delay.This report is for one (1) fibulink® syndesmosis repair kit/ti.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a1, a2, a3, a4: provided d9: device returned.Investigation summary: background: 6/4/2021: updated event description.It was reported on may 5, 2021, during an orif ankle with syndesmosis repair, while turning the tension knob on the fibulink, the suture broke.The broken implant was retrieved and a new fibulink implant was implanted.The broken fragments retained in the patient and extraction key device was used to extract the broken piece from the tibia.There was ten (10) minutes surgical delay.Patient outcome is unknown.The procedure was completed successfully.This complaint involves one (1) device.G1: updated h6: investigation flow: damage visual inspection: the tibia screw driver and the guide tube were only received at us cq.The whole fibulink® syndesmosis repair kit/ti was not returned for investigation.Upon inspecting the screwdriver and guide tube, no visual defects were observed.The alleged broken condition cannot be confirmed as it applied to the suture bridge, and the whole repair kit was not returned for investigation.Additionally, due to the absence of the mating devices, the functionality test cannot be performed to determine any other failure with the received devices.No device failure identified conclusion: the complaint condition cannot be confirmed for received devices.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h4, h6: device history lot part # fgs-1100 synthes lot # 20e019 supplier lot # 20e019 release to warehouse date: 03 dec 2020 supplier: robling medical, inc.No ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H11/ d9: device was returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
FIBULINK SYNDESMOSIS REPAIR KIT/TI
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
AKROS MEDICAL, INC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11921621
Report Number3013401747-2021-00035
Device Sequence Number17000729
Product Code HTN
UDI-Device Identifier00863176000317
UDI-Public(01)00863176000317
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-1100
Device Catalogue NumberFGS-1100
Device Lot Number20E019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/28/2021
Patient Sequence Number1
Patient Weight93